MAUDE Adverse Event Report: BECTON DICKINSON BD¿ PHLEBOTOMY SHARPS COLLECTOR, 1.5 QT NEEDLE PORT; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ PHLEBOTOMY SHARPS COLLECTOR, 1.5 QT NEEDLE PORT; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305487
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1., and the franklin lakes fda registration number has been used for the manufacture report number.D.4.Medical device expiration date: na.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd¿ phlebotomy sharps collector, 1.5 qt needle port the lid did not properly close.There was no report of patient impact.The following information was provided by the initial reporter: customer reported that the lid of the sc did not close.When the sc was used in the ward, the lid did not close.
 
Additional Manufacturer Narrative
H6: investigation summary 1 sample(s) received and verified that lid is not able to shut investigation performed further.Customer reported that the lid of the sc did not close.When the sc was used in the ward, the lid did not close was verified.A device history record review was performed, the result showed there were no issues reported like assembly difficult for the lot number reported (2287954) under this complaint.Also, a review of the non-conformance material report was performed; the result showed nothing reported for the same part number and issue throughout the previous twelve months.Investigation: according with the pictures provided from customer it can be seen the following: 1.It can be noticed that the skirt of the product is warped/deformed.2.The lot number 2287954 reported under this complaint was manufactured by flex on october 14, 2022.Based on this investigation and information provided (pictures and lot number), within the report, customer describes that lid does not shut when assembled.With the collected information, it can be concluded that this issue could be related to the manufacturing process since the defect in the skirt area could be caused due to rough surface in the core of one of the cavities, causing the plastic part not released in a correct form producing negative force in the plastic part avoiding the correct ejection and suffering a warpage in the top of the base, however, sample is needed in order to determine the root cause of this issue.Additionally, line clearance could have not performed properly at the time to withdraw defective pieces.Current molding process was visited by involved personnel, molded parts were reviewed; the manufacturing instructions for molding - assembly process was reviewed and compared with the current practices made by the operator and was found that process is followed as is described in the manufacturing instructions.As part of the investigation, a review of the customer complaint records was performed and the result showed four additional complaints reported for the same issue and part number throughout the last twelve months, being this considered an isolated issue.These previous complaints were closed as incomplete since no sample was provided.As per the sample being received, an investigation could be performed, and a root cause could be determined as potential root cause: 1.End user misuse (the end user didn¿t follow the steps stated in the bd sharps collector ifu).2.Manufacturing process line clearance was not performed properly at the time to withdraw defective pieces.3.Manufacturing process incorrect handling, use, storage, transportation issues or inappropriate environment could have caused deformation.Corrective action ¿ personnel was retrained regarding workstation clearance to prevent escapes of defective pieces.Containment action ¿ quality alert was posted from previous complaint to aware all the personnel involved in the manufacturing process of this product.Conclusion based on the evidence provided from customer, this issue could potentially be related to the manufacturing process due to line clearance omission at the time to withdraw defective pieces, however, sample is needed in order to determine the root cause of this issue since this could also be related to user misuse, incorrect handling, use, storage, transportation issues or inappropriate environment that could cause deformation.Nevertheless, a quality alert was posted to aware all the personnel involved in the manufacturing process of this product and personnel was retrained regarding workstation clearance.The current manufacturing process has been evaluated and confirmed that there are controls to detect this kind of defects.See h10.
 
Event or Problem Description

Brand Name
BD¿ PHLEBOTOMY SHARPS COLLECTOR, 1.5 QT NEEDLE PORT
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17276152
Report Number2243072-2023-01175
Device Sequence Number12082603
Product Code FMI
UDI-Device Identifier00382903054879
UDI-Public(01)00382903054879
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943139
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305487
Device Catalogue Number305487
Device Lot Number2287954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer07/21/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown